I’ve been on this second step of upping the dose of my meds for how many days now? August 24th….so…today is the 29th….that makes….5 days. 5? Ya…5.
My brain is totally MESSED. UP.
On the SECOND. LEVEL. Of increasing dosages…
OF. FOUR. LEVELS.
“Lyrica…it makes the pain go away…and all associated brain and body function.”
Yes, I must adjust to this, but let me illuminate (that took me 6 tries to type, okay?) you as to my mornings the past 5 days:
Day 1. I awoke thinking I was in the goddamn Twilight Zone. What the HELL?? I can’t move!! Try taking your best night out with the girls (YOU know the one…)…that’s how my body was reacting. Like I was drunk as a skunk and stoned as a…uh…something that rhymes with stoned…!! The feeling was horrible!! My “brain” wasn’t SO fuzzy…but it was like walking under water…slow…I had to “will” myself to even sit up. I swear I could see “tracers” as I tried to move my appendages…
All the while I’m thinking…”Oh my gawd…I have to FUNCTION like this?!?” :o(
Made it to the bathroom. Sat down to…y’know…reached over to scratch my ankle…and almost did a faceplant right into the bathroom mat. Embarrassing. SO glad I can’t pee in front of anyone (which automatically stands to reason I also don’t pee with the door open).
What the hell???
Day 2. Same.
Day 3. Same.
Day 4. Same.
“Dead Girl Walking” has SO many associations at this moment.
*Pretty sure it’s Lyrica users that will actually initiate the zombie apocalypse. Just sayin’. *
What’s the benefit? I don’t feel the pain. At least, most certainly NOT in the same way I was prior to starting the meds. This is a GOOD THING. A really, really GOOD THING.
It comes at a cost, however…which is that every #$%#$ movement I make up until…oh…1:30 p.m. must be carefully calculated and manipulated. EVERY. ONE. OF. THEM. Typing. Opening a jar. Pouring cereal for the children. Turning on the lights. Walking up the freakin’ stairs…
Who in their right mind wants to live like this?!?!? *sigh* But I am very much aware that it is an adjustment period. From the messages I’ve been receiving, I understand it could theoretically take several weeks to adjust to said period.
Okay, fine. But riddle me this:
How is it even remotely “okay” that I’ve gone from hurting “so bad that it hurts to wipe my ‘I’ve-earned-this-ass'”, to “please make sure my ‘I’ve-earned-this-ass’ stays on the friggin’ toilet!”???
“Oh, you’ve got some medication (skip-to-my-lou)!!…Oh good!! Now you’ll feel better! :o)…(winky, smiley)”
This makes me want to throw things at you. Don’t say it. EVER. Just puttin’ it out there.
I, most assuredly, do NOT feel better.
No, kind of like I fell down the rabbit hole, went through a Stargate, and landed on the bridge of the USS Enterprise.
Dude, I realized, sitting here typing this…that I’ve been sitting on screws. As in, home hardware screws. And not little ones… 2 1/2″ screws. Plural. TWO of them.
Medications do NOT always make things “better”. It’s a class in economics (post to come later)…of “opportunity cost”. No, they simply “alter” the conditions within which to survive.
So…I continue. I persevere. I endure.
I still manage the house. I still manage the children…all of my own AND another family’s…all currently in the throes of back to school…I still work and clean and hope and dream…
And I will make it through the next several weeks.
There’s simply no choice.